TITLE

Extrapyramidal side effects after metoclopramide administration in a post-anesthesia care unit

AUTHOR(S)
Jo, Youn Yi; Kim, Yong Beom; Yang, Mi Ran; Chang, Young Jin
PUB. DATE
September 2012
SOURCE
Korean Journal of Anesthesiology;Sep2012, Vol. 63 Issue 3, p274
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Although the incidence of extrapyramidal reactions associated with metoclopramide has been reported to be approximately 0.2%, such reactions are rare in the anesthetic field. Several anesthetic adjuvants, including ondansetron and pregabalin, have also been associated with extrapyramidal side effect. Here, the authors report the case of a 47-year-old patient, previously administered pregabalin and ondansetron, who developed extrapyramidal side effects after a single injection of metoclopramide (10 mg) in a post-anesthesia care unit.
ACCESSION #
88001127

 

Related Articles

  • Propofol.  // Reactions Weekly;3/3/2007, Issue 1141, p19 

    The article presents a case study on the effect of propofol on a 34-year old woman. The woman developed dystonia after induction of general anaesthesia with propofol during cervical dilation and suction curettage after a miscarriage. The woman has already experienced the same thing in a previous...

  • Metoclopramide Induced Akathisia: A Case Report. Ibiloglu, Aslihan Okan // Klinik Psikofarmakoloji Bulteni;2013, Vol. 23 Issue 2, p187 

    Akathisia is an extrapyramidal movement disorder that is characterized objectively by an inability to sit or stand still and a subjective feeling of inner restlessness. Metoclopramide (MP) is a dopamine (D2) receptor blocker, which is widely used in emergency departments (EDs) in the treatment...

  • Trimetazidine.  // Reactions Weekly;5/26/2012, Issue 1403, p34 

    The article describes the case of several patients who developed extrapyramidal symptoms while undergoing trimetazidine therapy.

  • Full remission of tardive dyskinesia following general anaesthesia. Johnsen, Mads; Wester, Knut // Journal of Neurology;May2002, Vol. 249 Issue 5, p622 

    A 44 year old woman with a severe drug induced tardive dyskinesia had previously been treated with a left thalamotomy and right deep brain stimulation. Thalamotomy abolished the right hemiballismus. Deep brain stimulation caused a moderate reduction of the remaining involuntary movements on the...

  • Metoclopramide.  // Reactions Weekly;6/30/2012, Issue 1408, p24 

    The article describes the case of a 37-year-old woman who developed paraparesis following treatment with metoclopramide for nausea and vomiting.

  • Metoclopramide.  // Reactions Weekly;10/27/2012, Issue 1425, p27 

    The article describes the case of a man who developed methemoglobinemia induced by metoclopramide therapy for nausea and/or vomiting.

  • Metoclopramide.  // Reactions Weekly;8/11/2012, Issue 1414, p36 

    The article describes the cases of three brothers who developed acute dystonia following treatment with metoclopramide for gastroenteritis.

  • Metoclopramide.  // Reactions Weekly;7/21/2012, Issue 1411, p32 

    The article describes the case of a 24-year-old man who developed extrapyramidal and autonomic signs during treatment with metoclopramide prior to acute aortic dissection.

  • Irish Medicines Board restricts use of metoclopramide.  // Reactions Weekly;May2014, Vol. 1502 Issue 1, p2 

    The article reports that the Irish Medicines Board has restricted the use of metoclopramide because of its neurological side effects.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics